I posted about my high BG event last night (and now another this morning). I’ve eaten the meal I had last night and didn’t have the same experience - though I know things constantly change with diabetes, this was a pretty drastic change. I have been taking Sudafed (the real stuff) multiple times a day for the past few days, which I haven’t done since before my diagnosis - just curious if it has any impact on BG when taken regularly? I didn’t notice any different at first, but wondering if the effect might be compounded by longer term use.
This ADA article indicates that decogestants can raise glucose levels.
“For example, aspirin in large doses can lower blood glucose levels. Some antibiotics lower blood glucose levels in people with type 2 diabetes who take diabetes pills. Decongestants and some products for treating colds raise blood glucose levels.”
I couldn’t take Dimetapp as a child because the doctor said it would affect my blood sugar levels. I’m not sure which decogestants are better than others though.
Thanks! I just had an ah-ha moment…I’m actually taking the Sudafed to more quickly dry up my milk supply (weaned baby), and I just remembered hearing and reading that insulin resistance increases after weaning.
Bummer! Let’s blame it on the Sudafed instead Crossing my fingers that you don’t pick up any insulin resistance.
Haha, thanks. I’ve always said breastfeeding is the reason I’ve managed to avoid taking a basal yet. Sure enough, I’ve run higher (but not high) the past 3-4 nights…
Sudafed can have a stimulant-like effect, and anything that’s a stimulant can cause increased glucose release from the liver (similar to stress).